CASE REPORT
Year : 2018  |  Volume : 12  |  Issue : 2  |  Page : 328-331

Development of postoperative central anticholinergic syndrome due to low-dose intravenous fentanyl


Department of Anesthesiology and Pain Medicine, Inje University Ilsan Paik Hospital, Juhwa-ro 170, Ilsan Seo-gu, Goyang-si, Gyeonggi-do, Republic of Korea

Correspondence Address:
Dr. Jiyeon Kim
Inje University Ilsan Paik Hospital, Juhwa-ro 170, Ilsan Seo-gu, Goyang-si, Gyeonggi-do
Republic of Korea
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/sja.SJA_478_17

Rights and Permissions

A 37-year-old female patient, 57 kg and 160 cm, underwent laparoscopic appendectomy. In the recovery room, fentanyl 100 mcg was intravenously administered for pain control. Three minutes after the administration, the patient developed intense and uncontrolled myoclonus, lower limb rigidity, agitation, aphasia, and periocular and neck swelling. The myoclonus and rigidity were suspected to be due to the opioid administration, and thus, naloxone was administered, but the symptoms were not improved. The patient's symptoms continued until the patient received administration of physostigmine. The patient was discharged 3 days later, following resolution of the symptoms. We report a case of central anticholinergic syndrome that developed after general anesthesia owing to the interaction of opioid at an analgesic dose for postoperative pain control with another anesthetic.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed124    
    Printed0    
    Emailed0    
    PDF Downloaded35    
    Comments [Add]    

Recommend this journal